Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Do I need to go on PAXIL again ?? Janelle

Posted by jay on October 6, 2001, at 20:23:30

In reply to Do I need to go on PAXIL again ??, posted by Janelle on October 6, 2001, at 12:58:20

Hi Janelle:

I am honestly in a similar boat. I am trying to find a balance between and a.d. and a mood stabalizer/antipsychotic, balancing out the depression, anxiety, and agitation.

Damn, it is scarry. I would think it is possible the other two meds may be tipping your scale "down", but I also understand the fear of going on an a.d. and getting manic.

Maybe it could be something you tried at low doses, going slow. Could you say use a pill cutter and break the half (10mg) into a five mg dose of Paxil, try that for a few nights just to see how you feel? Make an appointment with your doc for a few days down the road, if you feel ok,(if not make it asap!), then go from there.

I have heard some amazing stories of combos of Zyprexa and an SRI/SNRI. All's you can do is try, and just judge how things go on a daily basis. Keep coming back for support, and let us know how it goes (is going).

Best...and take good care..

Jay

> Hi -- I urgently need feedback and opinions here -- my situation is: I was on Paxil for about 7 years with GREAT SUCCESS - it kicked in very soon, no noticeable side effects, took me out of depression, eased anxiety, got rid of repeated racing thoughts, and now that I am in a position to look back on things and compare how I felt while on it to how I feel now, I also see that it helped me become more outgoing, assertive and comfortable in social situations. However, it was mostly life circumstances (a bad relationship) which caused my obsessive nature to barrel out of control and I became hypomanic, which my pdoc thinks the Paxil may also have contributed to.
>
> So, after getting off it too rapidly (horrible withdrawaly symptoms), I tried a couple of other SRI's (Celexa, Effexor) neither of which worked for me. My current cocktail is 100 mg of Lamictal (50 mg twice a day) plus Zyprexa & Klonopin at night for sleeping. My pdoc firmly believes that I'll be okay WITHOUT any SSRI, because she thinks the primary problem is the hypomania stuff.
>
> I have been leery from the start about this idea, and now I'm starting to think I may be right, and I may indeed need to be on an SRI a-d. I say this because it has been about 3 weeks since I've been completely off any SSRI for years, and the first couple of weeks I was feeling just fine BUT now this past week (#3 without any SSRI a-d), I've been feeling increasingly *cruddy* - more anxious, more social phobic, nervous, jittery, cannot concentrate, plus very lightheaded, rubbery legged, more tired than usual ...
>
> In fact, I'm starting to feel so *desparate* for some relief from these disturbing symptoms (I'm anxious about feeling anxious!) that next week when I have my next pdoc appointment, I'm going to not only tell her about all of this, but ask if I should try the Paxil again, perhaps at a slightly lower dose than in the past. I'm not worried about the hypomania anymore because the Lamictal is definitely controlling that and I figure it would balance out any hypomania tendencies that Paxil might cause.
>
> HELP! What do people out there think? What should I do? Does it sound like I'm depleted of serotonin or something and I need to get back on Paxil, or perhaps some other SSRI? Thanks for any input here.
> -worried Janelle


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jay thread:80446
URL: http://www.dr-bob.org/babble/20010927/msgs/80485.html